Women's health discussion
forums, research news and
women's health issues.
DISCUSSION FORUMS...

Trying To Conceive

Surviving Miscarriage

Overcoming Infertility

Reproductive Health

General Health

Contraception

Pregnancy

Parenting

Babies and Toddlers

Relationships

Mental Health

Diet & Weight


ARTICLES ABOUT...

Relationships

Sexual Dysfunction

Looking Good

STDs

Men

Contraception

Reproductive Health

Conceiving

Pregnancy

Incontinence

Mental Health

Children's Health

Eating Well

Healthy Living

Supplements

Menopause

Weight Issues

Breast Cancer

Custom Search

28 April 2006
Warning On Chamomile Tea Interaction

Doctors at the McGill University Health Centre have reported a severe case of internal hemorrhaging in a woman who drank chamomile tea and used chamomile lotion while taking the anti-coagulant medication warfarin for a heart condition. The woman was admitted to the university's health center in Montreal after she had used the chamomile tea to help soothe a sore throat.

She had been implanted with a mechanical valve and was taking an anti-coagulant medication called warfarin, designed to thin the blood and reduce the chances of stroke. "Warfarin is an effective and reliable anti-coagulant and as a result is used commonly," said Dr. Louise Pilote. "We are aware of several herbal products that should not be taken with warfarin, such as garlic, onion and ginger, but this is the first time we have documented a life-threatening reaction when combined with chamomile. It seems the chamomile acted synergistically with the warfarin in this case."

Camomile tea is a common herbal remedy that is often used to treat a range of ailments including toothache, sore throats, digestive problems and insomnia (it acts as a mild sedative). In lotion form, chamomile is often used to treat skin conditions like psoriasis, eczema and acne. "Although this is a rare case, it highlights the potential dangers of mixing herbal remedies with physician prescribed medications," explained Dr. Pilote, who urged patients to exercise caution when taking alternative therapies while on physician prescribed medications.

Source: McGill University


Discussion Forums     About Us     Privacy
Your use of this website indicates your agreement to our terms of use.
2002 - 2013 Aphrodite Women's Health and its licensors. All rights reserved.